Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 99, NWS New York, NY

November 7, 2017

NWS New York, NY issued this small craft advisory at Nov 7, 2017, 3:40 AM EST. It took effect at Nov 7, 2017, 7:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2017, 3:40 AM EST (08:40 UTC)
In effect from
Nov 7, 2017, 7:00 PM EST
Expired
Nov 8, 2017, 11:57 AM EST
In force
17 hr
Issued by
NWS New York, NY

The text

As transmitted.

294 
WHUS71 KOKX 070840
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
340 AM EST TUE NOV 7 2017

ANZ330-338-340-345-072130-
/O.NEW.KOKX.SC.Y.0099.171108T0000Z-171108T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
340 AM EST TUE NOV 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY.

* WINDS AND SEAS...NORTHEAST AROUND WINDS 15 KT WITH GUSTS UP TO
  25 KT. SEAS 2 TO 4 FEET, HIGHEST ON EASTERN LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-072130-
/O.EXT.KOKX.SC.Y.0098.000000T0000Z-171108T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 AM EST TUE NOV 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
251 
WHUS71 KOKX 072053
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EST TUE NOV 7 2017

ANZ335-080500-
/O.EXA.KOKX.SC.Y.0099.171108T0000Z-171108T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
353 PM EST TUE NOV 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY.

* WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-080500-
/O.EXT.KOKX.SC.Y.0099.171108T0000Z-171108T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
353 PM EST TUE NOV 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
NOON EST WEDNESDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-080500-
/O.EXT.KOKX.SC.Y.0098.000000T0000Z-171109T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
353 PM EST TUE NOV 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-345-080500-
/O.CON.KOKX.SC.Y.0099.171108T0000Z-171108T1100Z/
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
353 PM EST TUE NOV 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM EST WEDNESDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
498 
WHUS71 KOKX 080912
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
412 AM EST WED NOV 8 2017

ANZ338-081015-
/O.CAN.KOKX.SC.Y.0099.000000T0000Z-171108T1100Z/
NEW YORK HARBOR-
412 AM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE FALLEN BELOW ADVISORY LEVELS, THUS THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

ANZ330-340-081700-
/O.CON.KOKX.SC.Y.0099.000000T0000Z-171108T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
412 AM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-345-081100-
/O.CON.KOKX.SC.Y.0099.000000T0000Z-171108T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
412 AM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-081715-
/O.CON.KOKX.SC.Y.0098.000000T0000Z-171109T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 AM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
168 
WHUS71 KOKX 081657
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1157 AM EST WED NOV 8 2017

ANZ330-340-081800-
/O.CAN.KOKX.SC.Y.0099.000000T0000Z-171108T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1157 AM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS WILL CONTINUE TO LOWER THOUGH THE AFTERNOON. 

$$

ANZ350-353-355-091100-
/O.CON.KOKX.SC.Y.0098.000000T0000Z-171109T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1157 AM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT EARLY THIS
  AFTERNOON AND THEN DIMINISHING. 

* SEAS...4 TO 7 FEET AND GRADUALLY DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 12:26 AM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Nov 7, 12:26 AM EST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service New York NY
1226 AM EST Tue Nov 7 2017

.SYNOPSIS...
A cold front has pushed east of the region this evening. A wave
of low pressure will pass south of the region late in the day
into the evening on Tuesday bringing another period of unsettled
weather followed by seasonable and fair weather. A sharp cold
front then passes Thursday night into Friday. Canadian high
pressure builds thereafter through first half of the weekend.
Next frontal system moves in second half of the weekend into
next Monday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
High pressure building in the wake of a cold front overnight.
Conds appear ideal for patchy frost at some locations well
inland, so have added this into the forecast. Also made minor
adjustments to T,Td and winds based on latest observations and
trends.

A blended MOS approach was used for low temperatures - which is
very close to climatological values. Lows fall into the 30s and
40s, with the coolest spots north and west of NYC.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
Based on all available NWP - wave of low pressure passing south
of the region will spread light PCPN into the region late day
into the evening on Tuesday. This includes GEFS, SREF, and
deterministic models. POP of 60 was used (could have gone
higher) for the southern portion of the region.

It's cool aloft and inland so suspect we get some wet snow to
mix with the PCPN as it ends.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Upper levels exhibit a split jet structure in the Northeast
Wednesday through Wednesday night. A polar jet dives into
the region Thursday through Thursday night. Then the jet stream
becomes more of a Pacific jet over the region thereafter
through first half of weekend. The jet becomes more amplified
late weekend into next Monday. Quasi-zonal flow in the mid
levels will prevail from the middle of this week through first
half of weekend with more amplified flow late this weekend into
next Monday.

At the surface, behind one wave of low pressure to the south of
the region Wednesday, weak high pressure resides in the region
through Wednesday night. A strong cold front then approaches
from the north Thursday and moves across Thursday night with a
strong mid level vort max passing by north of the region. Cold
Canadian high pressure builds thereafter through Saturday. This
retreats into the Canadian Maritimes for the second half of the
weekend as another frontal system moves in from the west.

Any remaining light rain and perhaps light snow across the
interior tapers off early Wednesday. Dry and much cooler weather
continues with highs only in low 50s for Wednesday. Lows
Wednesday night are forecast to reach the upper 20s in the rural
interior to the lower 40s in much of NYC. Highs Thursday ahead
of the strong cold front only manage to trend a few degrees
warmer than the previous day. A much colder airmass follows
behind the cold front heading through first half of the weekend,
accentuated by temperatures forecast Friday through Saturday.
Highs forecast upper 30s to upper 40s Friday will be followed
by a deep freeze Friday night with lows of mid teens to upper
20s forecast. Highs Saturday are forecast in the mid 30s to mid
40s. Temperatures begin to moderate second half of weekend into
early next week.

Weather remains dry Wednesday night with a slight chance of
showers Thursday and Thursday night, including a slight chance
of snow showers across the interior Thursday night. Dry
conditions return Friday through Saturday night with the next
chance of precipitation, mainly in the form of rain showers for
Sunday into next Monday.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
High pressure builds to the north while low pressure passes to the
south Tuesday afternoon into the night.

VFR for the overnight. N winds around 10 kt.

For Tuesday, VFR to start with NNE winds 10-15 kt. -RA develops in
the afternoon with MVFR or possibly lower in the evening.

.OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.Tuesday night...MVFR or lower possible in -RA.
.Wednesday-Thursday...VFR.
.Friday...VFR. Gusty WNW winds.
.Saturday...VFR.

&&

.MARINE...
Seas remain elevated over the ocean waters.

A cold front has moved across the area waters this evening.
Winds have shifted to the NW with gusts to 20 to 25 kt on the
ocean.

While winds diminish to below SCA levels on Tuesday, seas remain
elevated (4-6') on the Ocean. Winds then increase to SCA Tuesday
evening as low pressure passes to the south.

Seas will likely remain above 5 ft on the ocean right through
Friday. Winds in excess of 25 kt will be possible in all areas
Thursday night through Friday evening behind a Canadian cold
front front. Conditions will improve Saturday as high pressure
builds into the region with conditions forecast to return to sub
SCA.

&&

.HYDROLOGY...
No hydrologic impacts the next 7 days.

&&

.TIDES/COASTAL FLOODING...
A round of widespread minor coastal flooding appears likely for
Wednesday morning's high tide cycle with NE flow pumping water
to the right. So the Western Sound and Great South Bay along
with NY Harbor would need an advisory if the trend continues.

There is event the potential that the western Great South Bay
might approach moderate level in the more vulnerable areas such
as Freeport and Lindenhurst.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ350-
     353-355.

&&

SYNOPSIS...Tongue
NEAR TERM...BC/Tongue
SHORT TERM...Tongue
LONG TERM...JM
AVIATION...JC
MARINE...JM/Tongue
HYDROLOGY...JM/Tongue
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 6, 4:05 PM EST, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
405 PM EST Mon Nov 6 2017

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-072115-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
405 PM EST Mon Nov 6 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-072115-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
405 PM EST Mon Nov 6 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:06 AM ESTCoastal Flood StatementOKXKings, Nassau, Queens, Richmond, Westchester12 hr
Nov 7, 5:55 PM ESTCoastal Flood StatementOKXKings, Richmond, Suffolk, Westchester21 hr
Nov 7, 5:55 PM ESTCoastal Flood AdvisoryOKXKings, Nassau, Queens, Richmond20 hr

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.